Alert archive / California / Wind Advisories in 2005
Wind Advisory 1, NWS Los Angeles, CA
NWS Los Angeles, CA issued this wind advisory at Oct 3, 2005, 3:27 PM PDT. It took effect at Oct 3, 2005, 7:00 PM PDT. It was in force for 20 hr.
The area
The counties it named.
The facts
- Issued
- Oct 3, 2005, 3:27 PM PDT (22:27 UTC)
- In effect from
- Oct 3, 2005, 7:00 PM PDT
- Expired
- Oct 4, 2005, 2:50 PM PDT
- In force
- 20 hr
- Issued by
- NWS Los Angeles, CA
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS76 KLOX 032227 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 327 PM PDT MON OCT 3 2005 ...STRONG AND GUSTY WINDS TONIGHT AND TUESDAY MORNING FOR PARTS OF SOUTHWESTERN CALIFORNIA... .A VIGOROUS UPPER LEVEL TROUGH MOVING ACROSS NORTHERN CALIFORNIA INTO THE GREAT BASIN TONIGHT WILL INDUCE A STRONG NORTHERLY SURFACE PRESSURE GRADIENT ACROSS SANTA BARBARA COUNTY...AS WELL AS THE MOUNTAINS OF VENTURA AND LOS ANGELES COUNTIES. THE STRONG NORTHWEST WINDS WILL BE FELT FIRST THROUGH THE SANTA YNEZ RANGE OF SOUTHERN SANTA BARBARA BEGINNING THIS EVENING. BY MIDNIGHT...STRONG NORTHERLY WINDS WILL BE BLOWING THROUGH THE VENTURA AND LOS ANGELES COUNTY MOUNTAINS. WINDS WILL BE STRONGEST THROUGH AND BELOW PASSES AND CANYONS...WHERE WIND GUSTS TO 50 MPH WILL BE POSSIBLE. WINDS ARE EXPECTED TO RELAX BY TUESDAY AFTERNOON...BUT WILL REMAIN BREEZY AT TIMES THROUGH WEDNESDAY. CAZ039-040430- /X.NEW.KLOX.WI.Y.0001.051004T0200Z-051004T1900Z/ SANTA BARBARA COUNTY SOUTH COAST- 327 PM PDT MON OCT 3 2005 ...WIND ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 12 PM PDT TUESDAY BELOW PASSES AND CANYONS... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 12 PM PDT TUESDAY. FOR NORTHWEST TO NORTH WINDS 25 TO 35 MPH WITH GUSTS OVER 45 MPH BELOW PASSES AND CANYONS THIS EVENING...BECOMING NORTH TO NORTHEAST OVERNIGHT. THESE STRONG GUSTY WINDS WILL IMPACT TRAVELERS ON HIGHWAY 101 AND 1 BELOW GAVIOTA PASS AND HIGHWAY 154 BELOW SAN MARCOS PASS. LATER TONIGHT AS THE WINDS SHIFT TO THE NORTHEAST...THE FOOTHILLS AROUND MONTECITO WILL BE ESPECIALLY SUSCEPTIBLE TO STRONG WIND GUSTS. A WIND ADVISORY MEANS THAT WINDS ARE OR WILL SOON BE IN EXCESS OF 30 MPH WITH FREQUENT GUSTS GREATER THAN 35 MPH. MOTORISTS IN THE ADVISORY AREA SHOULD BE PREPARED FOR SUDDEN GUSTY CROSS WINDS. RESIDENTS IN THE ADVISORY AREA ARE ADVISED TO TAKE PRECAUTIONS NOW BEFORE THE WINDS DEVELOP. CLOSE WINDOWS AND SECURE OUTDOOR OBJECTS. $$ CAZ052-040430- /X.NEW.KLOX.WI.Y.0001.051004T0200Z-051004T1900Z/ SANTA BARBARA COUNTY MOUNTAINS- 327 PM PDT MON OCT 3 2005 ...WIND ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 12 PM PDT TUESDAY THROUGH PASSES AND CANYONS... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 12 PM PDT TUESDAY. FOR NORTHWEST TO NORTH WINDS 30 TO 40 MPH WITH GUSTS OVER 50 MPH THROUGH PASSES AND CANYONS THIS EVENING...BECOMING NORTH TO NORTHEAST OVERNIGHT. THESE STRONG WINDS WILL IMPACT TRAVELERS ON HIGHWAY 101 AND 1 THROUGH THE GAVIOTA PASS AND HIGHWAY 154 OVER SAN MARCOS PASS. LATER TONIGHT AS THE WINDS SHIFT TO THE NORTHEAST...THE FOOTHILLS AROUND MONTECITO WILL BE ESPECIALLY SUSCEPTIBLE TO STRONG WIND GUSTS. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR MORE ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. RESIDENTS IN THE ADVISORY AREA ARE ADVISED TO TAKE PRECAUTIONS NOW BEFORE THE WINDS DEVELOP. CLOSE WINDOWS AND SECURE OUTDOOR OBJECTS. $$ CAZ053-054-040430- /X.NEW.KLOX.WI.Y.0001.051004T0600Z-051004T1900Z/ VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- 327 PM PDT MON OCT 3 2005 ...WIND ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 12 PM PDT TUESDAY THROUGH PASSES AND CANYONS... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 12 PM PDT TUESDAY. NORTHWEST TO NORTH WINDS 25 TO 35 MPH WITH GUSTS OVER 50 MPH THROUGH PASSES AND CANYONS WILL DEVELOP LATER THIS EVENING AND CONTINUE THROUGH TUESDAY MORNING. THESE STRONG WINDS WILL AFFECT TRAVELERS ON INTERSTATE 5 NORTH OF SANTA CLARITA. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR MORE ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. RESIDENTS IN THE ADVISORY AREA ARE ADVISED TO TAKE PRECAUTIONS NOW BEFORE THE WINDS DEVELOP. CLOSE WINDOWS AND SECURE OUTDOOR OBJECTS. $$ MOYER/GOMBERG
5 follow-up statements
000 WWUS76 KLOX 040416 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 916 PM PDT MON OCT 3 2005 ...STRONG AND GUSTY WINDS TONIGHT AND TUESDAY MORNING FOR PARTS OF SOUTHWESTERN CALIFORNIA... .A VIGOROUS UPPER LEVEL TROUGH MOVING ACROSS NORTHERN CALIFORNIA INTO THE GREAT BASIN TONIGHT WILL INDUCE A STRONG NORTHERLY SURFACE PRESSURE GRADIENT ACROSS SANTA BARBARA COUNTY...AS WELL AS THE MOUNTAINS OF VENTURA AND LOS ANGELES COUNTIES. THE STRONG NORTHWEST WINDS WILL BE FELT FIRST THROUGH THE SANTA YNEZ RANGE OF SOUTHERN SANTA BARBARA. BY MIDNIGHT...STRONG NORTHERLY WINDS WILL BE BLOWING THROUGH THE VENTURA AND LOS ANGELES COUNTY MOUNTAINS. WINDS WILL BE STRONGEST THROUGH AND BELOW PASSES AND CANYONS... WHERE WIND GUSTS TO 50 MPH WILL BE POSSIBLE. WINDS ARE EXPECTED TO RELAX BY TUESDAY AFTERNOON...BUT WILL REMAIN BREEZY AT TIMES THROUGH WEDNESDAY. CAZ039-041030- /X.CON.KLOX.WI.Y.0001.000000T0000Z-051004T1900Z/ SANTA BARBARA COUNTY SOUTH COAST- 916 PM PDT MON OCT 3 2005 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 12 PM PDT TUESDAY BELOW PASSES AND CANYONS... A WIND ADVISORY REMAINS IN EFFECT UNTIL 12 PM PDT TUESDAY. FOR NORTHWEST TO NORTH WINDS 25 TO 35 MPH WITH GUSTS OVER 45 MPH BELOW PASSES AND CANYONS THIS EVENING...BECOMING NORTH TO NORTHEAST OVERNIGHT. THESE STRONG GUSTY WINDS WILL IMPACT TRAVELERS ON HIGHWAY 101 AND 1 BELOW GAVIOTA PASS AND HIGHWAY 154 BELOW SAN MARCOS PASS. LATER TONIGHT AS THE WINDS SHIFT TO THE NORTHEAST...THE FOOTHILLS AROUND MONTECITO WILL BE ESPECIALLY SUSCEPTIBLE TO STRONG WIND GUSTS. A WIND ADVISORY MEANS THAT WINDS ARE OR WILL SOON BE IN EXCESS OF 30 MPH WITH FREQUENT GUSTS GREATER THAN 35 MPH. MOTORISTS IN THE ADVISORY AREA SHOULD BE PREPARED FOR SUDDEN GUSTY CROSS WINDS. RESIDENTS IN THE ADVISORY AREA ARE ADVISED TO TAKE PRECAUTIONS NOW BEFORE THE WINDS DEVELOP. CLOSE WINDOWS AND SECURE OUTDOOR OBJECTS. $$ CAZ052-041030- /X.CON.KLOX.WI.Y.0001.000000T0000Z-051004T1900Z/ SANTA BARBARA COUNTY MOUNTAINS- 916 PM PDT MON OCT 3 2005 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 12 PM PDT TUESDAY THROUGH PASSES AND CANYONS... A WIND ADVISORY REMAINS IN EFFECT UNTIL 12 PM PDT TUESDAY. FOR NORTHWEST TO NORTH WINDS 30 TO 40 MPH WITH GUSTS OVER 50 MPH THROUGH PASSES AND CANYONS THIS EVENING...BECOMING NORTH TO NORTHEAST OVERNIGHT. THESE STRONG WINDS WILL IMPACT TRAVELERS ON HIGHWAY 101 AND 1 THROUGH THE GAVIOTA PASS AND HIGHWAY 154 OVER SAN MARCOS PASS. LATER TONIGHT AS THE WINDS SHIFT TO THE NORTHEAST...THE FOOTHILLS AROUND MONTECITO WILL BE ESPECIALLY SUSCEPTIBLE TO STRONG WIND GUSTS. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR MORE ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. RESIDENTS IN THE ADVISORY AREA ARE ADVISED TO TAKE PRECAUTIONS NOW BEFORE THE WINDS DEVELOP. CLOSE WINDOWS AND SECURE OUTDOOR OBJECTS. $$ CAZ053-054-041030- /X.CON.KLOX.WI.Y.0001.051004T0600Z-051004T1900Z/ VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- 916 PM PDT MON OCT 3 2005 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 12 PM PDT TUESDAY THROUGH PASSES AND CANYONS... A WIND ADVISORY REMAINS IN EFFECT UNTIL 12 PM PDT TUESDAY. NORTHWEST TO NORTH WINDS 25 TO 35 MPH WITH GUSTS OVER 50 MPH THROUGH PASSES AND CANYONS WILL DEVELOP LATER THIS EVENING AND CONTINUE THROUGH TUESDAY MORNING. THESE STRONG WINDS WILL AFFECT TRAVELERS ON INTERSTATE 5 NORTH OF SANTA CLARITA. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR MORE ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. RESIDENTS IN THE ADVISORY AREA ARE ADVISED TO TAKE PRECAUTIONS NOW BEFORE THE WINDS DEVELOP. CLOSE WINDOWS AND SECURE OUTDOOR OBJECTS. $$ DB/MOYER
000 WWUS76 KLOX 041026 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 326 AM PDT TUE OCT 4 2005 ...STRONG AND GUSTY WINDS TODAY THROUGH WEDNESDAY FOR PARTS OF SOUTHWESTERN CALIFORNIA... .A VIGOROUS UPPER LEVEL TROUGH MOVING INTO THE GREAT BASIN COMBINED WITH BUILDING HIGH PRESSURE AT THE SURFACE WILL CAUSE OFFSHORE WINDS TO CONTINUE ACROSS PORTIONS OF SOUTHWESTERN CALIFORNIA TODAY THROUGH WEDNESDAY. STRONG NORTHERLY WINDS WILL AFFECT THE SANTA BARBARA SOUTH COAST AND MOUNTAINS...ALONG WITH PORTIONS OF THE VENTURA AND LOS ANGELES COUNTY MOUNTAINS THIS MORNING. WINDS WILL GRADUALLY SHIFT TO NORTHEAST AND REMAIN QUITE STRONG ACROSS THE USUALLY FAVORED AREAS OF THE LOS ANGELES AND VENTURA COUNTY MOUNTAINS TONIGHT AND WEDNESDAY. THE STRONGEST WINDS ARE EXPECTED TO OCCUR LATE TONIGHT AND WEDNESDAY MORNING. CAZ053-054-041630- /X.EXT.KLOX.WI.Y.0001.000000T0000Z-051005T2200Z/ VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- 326 AM PDT TUE OCT 4 2005 ...WIND ADVISORY NOW IN EFFECT UNTIL 3 PM PDT WEDNESDAY... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 3 PM PDT WEDNESDAY. NORTHWEST TO NORTH WINDS 25 TO 35 MPH WITH GUSTS OVER 50 MPH THROUGH PASSES AND CANYONS WILL CONTINUE THIS MORNING. THESE STRONG WINDS WILL AFFECT TRAVELERS ON INTERSTATE 5 NORTH OF SANTA CLARITA. THERE MAY BE A SLIGHT DECREASE IN THE WINDS THIS AFTERNOON...BUT AREAS OF NORTHEAST WINDS 20 TO 30 MPH WITH GUSTS TO 45 MPH ARE EXPECTED TO DEVELOP TONIGHT. THESE WINDS WILL INCREASE TO 25 TO 40 MPH WITH GUSTS TO 55 MPH WEDNESDAY MORNING...BEFORE DIMINISHING WEDNESDAY AFTERNOON. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR MORE ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ CAZ039-041630- /X.CON.KLOX.WI.Y.0001.000000T0000Z-051004T1900Z/ SANTA BARBARA COUNTY SOUTH COAST- 326 AM PDT TUE OCT 4 2005 ...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON PDT TODAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL NOON PDT TODAY. FOR AREAS OF NORTH TO NORTHEAST WINDS 20 TO 30 MPH WITH GUSTS TO 40 MPH THIS MORNING. THESE STRONG GUSTY WINDS WILL IMPACT TRAVELERS IN THE FOOTHILLS AROUND MONTECITO...AS WELL AS OTHER NORTHEAST ORIENTED CANYONS. A WIND ADVISORY MEANS THAT WINDS ARE IN EXCESS OF 30 MPH WITH FREQUENT GUSTS GREATER THAN 35 MPH. MOTORISTS IN THE ADVISORY AREA SHOULD BE PREPARED FOR SUDDEN GUSTY CROSS WINDS. $$ CAZ052-041630- /X.CON.KLOX.WI.Y.0001.000000T0000Z-051004T1900Z/ SANTA BARBARA COUNTY MOUNTAINS- 326 AM PDT TUE OCT 4 2005 ...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON PDT TODAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL NOON PDT TODAY. FOR AREAS OF NORTH TO NORTHEAST WINDS 25 TO 35 MPH WITH GUSTS TO 50 MPH THROUGH PASSES AND CANYONS THIS MORNING. THESE STRONG GUSTY WINDS WILL IMPACT TRAVELERS IN THE FOOTHILLS AROUND MONTECITO...AS WELL AS OTHER NORTHEAST ORIENTED CANYONS. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR MORE ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ JACOBSON
000 WWUS76 KLOX 041625 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 925 AM PDT TUE OCT 4 2005 ...VERY STRONG AND GUSTY WINDS TODAY THROUGH WEDNESDAY FOR AREAS OF SOUTHWESTERN CALIFORNIA... .WIND ADVISORY WAS UPGRADED TO A HIGH WIND WARNING FOR THE LOS ANGELES AND VENTURA COUNTY MOUNTAINS. A WIND ADVISORY WILL CONTINUE ELSEWHERE FOR OTHER AREAS OF SOUTHWESTERN CALIFORNIA. CAZ053-054-042200- /X.NEW.KLOX.HW.W.0001.051004T1625Z-051004T2200Z/ /X.EXT.KLOX.WI.Y.0001.051004T2200Z-051005T2200Z/ VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- 925 AM PDT TUE OCT 4 2005 ...HIGH WIND WARNING IN EFFECT UNTIL 3 PM PDT THIS AFTERNOON... ...WIND ADVISORY NOW IN EFFECT FROM 3 PM THIS AFTERNOON TO 3 PM PDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 3 PM PDT THIS AFTERNOON. THE WIND ADVISORY IS NOW IN EFFECT FROM 3 PM THIS AFTERNOON TO 3 PM PDT WEDNESDAY. NORTHWEST TO NORTH WINDS 40 TO 50 MPH WITH OCCASIONAL GUSTS OVER 75 MPH THROUGH PASSES AND CANYONS WILL CONTINUE THIS MORNING. THESE STRONG WINDS WILL AFFECT TRAVELERS ON INTERSTATE 5 NORTH OF SANTA CLARITA. THE WINDS WILL DIMINISH THIS AFTERNOON...BUT AREAS OF NORTHEAST WINDS 20 TO 30 MPH WITH GUSTS TO 45 MPH ARE EXPECTED TO PERSIST TONIGHT. THESE WINDS WILL INCREASE TO 25 TO 40 MPH WITH GUSTS TO 55 MPH WEDNESDAY MORNING...BEFORE DIMINISHING WEDNESDAY AFTERNOON. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ CAZ039-041900- /X.CON.KLOX.WI.Y.0001.000000T0000Z-051004T1900Z/ SANTA BARBARA COUNTY SOUTH COAST- 925 AM PDT TUE OCT 4 2005 ...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON PDT TODAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL NOON PDT TODAY. FOR AREAS OF NORTH TO NORTHEAST WINDS 20 TO 30 MPH WITH GUSTS TO 40 MPH THIS MORNING. THESE STRONG GUSTY WINDS WILL IMPACT TRAVELERS IN THE FOOTHILLS AROUND MONTECITO...AS WELL AS OTHER NORTHEAST ORIENTED CANYONS. A WIND ADVISORY MEANS THAT WINDS ARE IN EXCESS OF 30 MPH WITH FREQUENT GUSTS GREATER THAN 35 MPH. MOTORISTS IN THE ADVISORY AREA SHOULD BE PREPARED FOR SUDDEN GUSTY CROSS WINDS. $$ CAZ052-041900- /X.CON.KLOX.WI.Y.0001.000000T0000Z-051004T1900Z/ SANTA BARBARA COUNTY MOUNTAINS- 925 AM PDT TUE OCT 4 2005 ...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON PDT TODAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL NOON PDT TODAY. FOR AREAS OF NORTH TO NORTHEAST WINDS 25 TO 35 MPH WITH GUSTS TO 50 MPH THROUGH PASSES AND CANYONS THIS MORNING. THESE STRONG GUSTY WINDS WILL IMPACT TRAVELERS IN THE FOOTHILLS AROUND MONTECITO...AS WELL AS OTHER NORTHEAST ORIENTED CANYONS. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR MORE ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ FORWOOD
000 WWUS76 KLOX 041839 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 1139 AM PDT TUE OCT 4 2005 ...VERY STRONG AND GUSTY WINDS TODAY THROUGH WEDNESDAY FOR AREAS OF SOUTHWESTERN CALIFORNIA... .WIND ADVISORIES AND HIGH WIND WARNINGS IN EFFECT FOR PORTIONS OF THE SOUTHLAND. THE WIND ADVISORY HAS BEEN EXTENDED UNTIL 3 PM FOR THE SANTA BARBARA COUNTY MOUNTAINS AND SOUTH COAST. CAZ053-054-042200- /X.CON.KLOX.HW.W.0001.000000T0000Z-051004T2200Z/ /X.CON.KLOX.WI.Y.0001.051004T2200Z-051005T2200Z/ VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- 1139 AM PDT TUE OCT 4 2005 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 3 PM PDT THIS AFTERNOON... ...WIND ADVISORY REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO 3 PM PDT WEDNESDAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 3 PM PDT THIS AFTERNOON. A WIND ADVISORY REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO 3 PM PDT WEDNESDAY. NORTHWEST TO NORTH WINDS 40 TO 50 MPH WITH OCCASIONAL GUSTS OVER 75 MPH THROUGH PASSES AND CANYONS WILL CONTINUE THIS MORNING. THESE STRONG WINDS WILL AFFECT TRAVELERS ON INTERSTATE 5 NORTH OF SANTA CLARITA. THE WINDS WILL DIMINISH THIS AFTERNOON...BUT AREAS OF NORTHEAST WINDS 20 TO 30 MPH WITH GUSTS TO 45 MPH ARE EXPECTED TO PERSIST TONIGHT. THESE WINDS WILL INCREASE TO 25 TO 40 MPH WITH GUSTS TO 55 MPH WEDNESDAY MORNING...BEFORE DIMINISHING WEDNESDAY AFTERNOON. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ CAZ039-042200- /X.EXT.KLOX.WI.Y.0001.000000T0000Z-051004T2200Z/ SANTA BARBARA COUNTY SOUTH COAST- 1139 AM PDT TUE OCT 4 2005 ...WIND ADVISORY NOW IN EFFECT UNTIL 3 PM PDT THIS AFTERNOON... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 3 PM PDT THIS AFTERNOON. FOR AREAS OF NORTH TO NORTHEAST WINDS 20 TO 30 MPH WITH GUSTS TO 40 MPH THROUGH MID AFTERNOON. THESE STRONG GUSTY WINDS WILL IMPACT TRAVELERS IN THE FOOTHILLS AROUND MONTECITO...AS WELL AS OTHER NORTHEAST ORIENTED CANYONS. A WIND ADVISORY MEANS THAT WINDS ARE IN EXCESS OF 30 MPH WITH FREQUENT GUSTS GREATER THAN 35 MPH. MOTORISTS IN THE ADVISORY AREA SHOULD BE PREPARED FOR SUDDEN GUSTY CROSS WINDS. $$ CAZ052-042200- /X.EXT.KLOX.WI.Y.0001.000000T0000Z-051004T2200Z/ SANTA BARBARA COUNTY MOUNTAINS- 1139 AM PDT TUE OCT 4 2005 ...WIND ADVISORY NOW IN EFFECT UNTIL 3 PM PDT THIS AFTERNOON... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 3 PM PDT THIS AFTERNOON. FOR AREAS OF NORTH TO NORTHEAST WINDS 25 TO 35 MPH WITH GUSTS TO 50 MPH THROUGH PASSES AND CANYONS THROUGH MID AFTERNOON. THESE STRONG GUSTY WINDS WILL IMPACT TRAVELERS IN THE FOOTHILLS AROUND MONTECITO...AS WELL AS OTHER NORTHEAST ORIENTED CANYONS. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR MORE ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ GOMBERG
000 WWUS76 KLOX 042150 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 250 PM PDT TUE OCT 4 2005 ...VERY STRONG AND GUSTY WINDS WILL INCREASE AGAIN OVERNIGHT FOR AREAS OF SOUTHWESTERN CALIFORNIA... .ALTHOUGH THE VERY STRONG AND DAMAGING NORTH AND NORTHWEST WINDS THAT OCCURRED OVER THE MOUNTAINS EARLIER TODAY WILL CONTINUE TO SUBSIDE THIS AFTERNOON...IT IS LIKELY THAT VERY STRONG AND POTENTIALLY DAMAGING WINDS WILL DEVELOP AGAIN OVERNIGHT. THE WINDS WILL BECOME NORTHEAST AND EAST THOUGH THE EVENING AND STRENGTHEN OVERNIGHT. WINDS WILL BE STRONGEST THROUGH AND BELOW THE PASSES AND CANYONS OF VENTURA AND LOS ANGELES COUNTIES. CAZ053-054-050400- /X.CAN.KLOX.HW.W.0001.000000T0000Z-051004T2200Z/ /X.UPG.KLOX.WI.Y.0001.051004T2200Z-051005T2200Z/ /X.NEW.KLOX.HW.W.0002.051004T2200Z-051005T2200Z/ VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- 250 PM PDT TUE OCT 4 2005 ...HIGH WIND WARNING IN EFFECT UNTIL 3 PM PDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 3 PM PDT WEDNESDAY. NORTHEAST WINDS WILL INCREASE OVERNIGHT TO 35 TO 45 MPH WITH OCCASIONAL GUSTS OVER 60 MPH THROUGH PASSES AND CANYONS. THE WIND WILL DIMINISH SOME BY LATE WEDNESDAY AFTERNOON. THESE STRONG WINDS WILL ESPECIALLY IMPACT TRAVELERS ON HIGHWAY 14. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 45 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. MOTORISTS...ESPECIALLY OPERATORS OF HIGH PROFILE VEHICLES...ARE URGED TO USE CAUTION WHILE TRAVELING THROUGH MOUNTAIN PASSES. EXPECT REDUCED VISIBILITY IN SOME AREAS DUE TO BLOWING DUST AND SAND. BE PREPARED FOR SUDDEN GUSTY CROSS WINDS WHICH CAN CAUSE VEHICLE LOSS OF CONTROL. $$ CAZ039-052-042300- /X.CAN.KLOX.WI.Y.0001.000000T0000Z-051004T2200Z/ SANTA BARBARA COUNTY SOUTH COAST-SANTA BARBARA COUNTY MOUNTAINS- 250 PM PDT TUE OCT 4 2005 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS CANCELLED THE WIND ADVISORY. LOCAL NORTHEAST TO EAST WINDS OF 15 TO 30 MPH CAN STILL BE EXPECTED BELOW AND THROUGH PASSES AND CANYONS TONIGHT AND WEDNESDAY MORNING. $$ CAZ046-050400- /X.NEW.KLOX.HW.W.0002.051004T2200Z-051005T2200Z/ SANTA MONICA MOUNTAINS RECREATIONAL AREA- 250 PM PDT TUE OCT 4 2005 ...HIGH WIND WARNING IN EFFECT UNTIL 3 PM PDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 3 PM PDT WEDNESDAY. NORTHEAST WINDS WILL INCREASE OVERNIGHT TO 35 TO 45 MPH WITH OCCASIONAL GUSTS OVER 60 MPH THROUGH PASSES AND CANYONS. THE WIND WILL DIMINISH SOME BY LATE WEDNESDAY AFTERNOON. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 45 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. RESIDENTS IN THE WARNING AREA ARE ADVISED TO TAKE PRECAUTIONS NOW BEFORE THE WINDS REACH THEIR PEAK. CLOSE ALL WINDOWS AND SECURE ALL OUTDOOR OBJECTS SUCH AS LAWN FURNITURE. PEAK WINDS MAY UPSET EVEN HEAVIER OBJECTS. $$ CAZ044-045-047-088-050400- /X.NEW.KLOX.WI.Y.0002.051004T2200Z-051005T2200Z/ VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS- LOS ANGELES COUNTY VALLEYS-SANTA CLARITA VALLEY- 250 PM PDT TUE OCT 4 2005 ...WIND ADVISORY IN EFFECT UNTIL 3 PM PDT WEDNESDAY BELOW PASSES AND CANYONS... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 3 PM PDT WEDNESDAY. NORTH AND NORTHEAST WINDS WILL INCREASE OVERNIGHT TO 25 TO 35 MPH WITH GUSTS TO 50 MPH. WINDS WILL BE STRONGEST BELOW PASSES AND CANYONS. THE WIND WILL DIMINISH WEDNESDAY AFTERNOON. A WIND ADVISORY MEANS THAT WINDS OF 30 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. RESIDENTS IN THE ADVISORY AREA ARE ADVISED TO TAKE PRECAUTIONS NOW BEFORE THE WINDS DEVELOP. CLOSE WINDOWS AND SECURE OUTDOOR OBJECTS. $$ MOYER/FORWOOD/GOMBERG
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this wind advisory went out at Oct 3, 2:45 PM PDT, 42 minutes earlier.
Area forecast discussion, Oct 3, 2:45 PM PDT, 42 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 245 PM PDT MON OCT 3 2005 .SHORT TERM... MAIN SHORT TERM CONCERN WILL BE FIRE WEATHER CONCERNS OVER THE NEXT FEW DAYS. COMBINATION OF OFFSHORE WINDS AND LOW RELATIVE HUMIDITIES WITH CRITICALLY DRY FUELS HAS LED TO RED FLAG WARNING ISSUANCES FOR PORTIONS OF THE SOUTHLAND THROUGH WEDNESDAY (PLEASE SEE LATEST LAXRFWLOX PRODUCT FOR DETAILS). INITIALLY...GUSTY NORTH TO NORTHEAST WINDS WILL DEVELOP BELOW AND THROUGH PASSES AND CANYONS OF SOUTHERN SANTA BARBARA COUNTY TONIGHT AND TUESDAY MORNING...WHERE WIND GUSTS OVER 50 MPH WILL BE LIKELY THROUGH PASSES AND CANYONS. MEANWHILE...THE NORTHERLY GRADIENT WILL PRODUCE GUSTY WINDS IN THE LA/VTU COUNTY MOUNTAINS OVERNIGHT...MAINLY NEAR THE INTERSTATE 5 CORRIDOR (WHERE WIND GUSTS OVER 50 MPH WILL BE LIKELY). WIND ADVISORIES HAVE BEEN POSTED FOR BOTH AREAS WITH AFTERNOON PACKAGE (PLEASE SEE LATEST LAXNPWLOX PRODUCT FOR DETAILS). ALREADY SEEING A STRONG NORTHWEST GRADIENT GENERATE GUSTY NORTHWEST WINDS ACROSS THE COASTAL WATERS AND CENTRAL COAST REGION THIS AFTERNOON. THESE WINDS ARE USUALLY A GOOD PRECURSOR TO A GOOD SUNDOWNER EVENT. CURRENT PRESSURE GRADIENTS ALSO SUPPORT THIS IDEA WITH SBA-SMX GRADIENT ALREADY AT -2.7 MB AND SBA-BAKERSFIELD GRADIENT AT -4.0 MB. THESE GRADIENTS WILL INTENISFY OVERNIGHT AS HIGH PRESSURE BUILDS OVER THE SAN JOAQUIN VALLEY DUE TO THE INCREASING COLD AIR ADVECTION AT LOW LEVELS. HUMIDITY LEVELS ACROSS THE MOUNTAINS ARE GENERALLY BETWEEN 20 AND 40 PERCENT TODAY...BUT ARE EXPECTED TO LOWER LATER TONIGHT AS NORTHERLY FLOW USHERS IN DRIER AIR. AS THE FLOW TURNS MORE NORTHEASTERLY ON TUESDAY AND WEDNESDAY...MINIMUM HUMIDITY VALUES WILL LOWER TO BETWEEN 5 AND 15 PERCENT IN THE MOUNTAINS AND ADJACENT PASSES AND CANYONS. IN ADDITION...OVERNIGHT RECOVERIES WILL BE VERY POOR WITH MAXIMUM HUMIDITIES IN SOME AREAS LIKELY TO REMAIN BELOW 20 PERCENT. NORTHEAST WINDS ARE EXPECTED TO CONTINUE ACROSS THE MOUNTAINS AND VALLEYS THROUGH AT LEAST WEDNESDAY NIGHT...BUT WILL MOST LIKELY REMAIN BELOW WIND ADVISORY LEVELS AFTER TUESDAY AFTERNOON. NONETHELESS... THESE OFFSHORE WINDS WILL BRING SUBSTANTIAL COMPRESSIONAL HEATING TO COASTAL AND VALLEY AREAS...WITH A DEFINITIVE WARMING TREND TOMORROW THROUGH THURSDAY. IN FACT...MOST VALLEY AREAS WILL CLIMB WELL INTO THE 90S ON WEDNESDAY AND THURSDAY. .LONG TERM... UPPER TROUGH WILL APPROACH REGION ON FRIDAY...BRINGING A RETURN OF ONSHORE FLOW AND A COOLING TREND TO THE REGION. THESE TRENDS WILL CONTINUE INTO THE WEEKEND AS THE TROUGH MOVES THROUGH THE AREA AND THE MARINE LAYER MAKES A RETURN TO COASTAL AREAS. BY SUNDAY NIGHT AND MONDAY...THE LATEST GFS ADVERTISES AN UPPER LEVEL RIDGE BUILDING OVER THE CALIFORNIA COAST AND A CLOSED LOW DEVELOPING OVER WESTERN ARIZONA...SETTING UP ANOTHER POTENTIAL OFFSHORE WIND EVENT. AT THIS POINT...WENT FOR CLEARING SKIES AND BREEZY CONDITIONS WITH A WARMING TREND ON DAY 7. && .AVIATION...SKIES WILL BE MOSTLY CLEAR THROUGH THE PERIOD. ONLY AVIATION CONCERN WILL BE GUSTY NORTHERLY WINDS AND ASSOCIATED LLWS NEAR KSBA TONIGHT. BY TUESDAY MORNING...MAY BE ENOUGH WINDS ALOFT TO WARRANT LLWS FOR KBUR AND KVNY AS WELL. .LOX WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING (SEE LAXRFWLOX). GALE WARNING (SEE LAXCWFLOX). SMALL CRAFT ADVISORY (SEE LAXCWFLOX). WIND ADVISORY (SEE LAXNPWLOX). && PUBLIC...GOMBERG AVIATION...FORWOOD
Hazardous weather outlook, Oct 3, 11:40 AM PDT, 3 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 1140 AM PDT MON OCT 3 2005 CAZ034>041-044>047-051>054-059-087-088-041300- SAN LUIS OBISPO COUNTY CENTRAL COAST- SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY- SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY- SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST- LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS- SANTA MONICA MOUNTAINS RECREATIONAL AREA- LOS ANGELES COUNTY VALLEYS-SAN LUIS OBISPO COUNTY MOUNTAINS- SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY- 1140 AM PDT MON OCT 3 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA. .DAY ONE... TODAY STRONG NW WINDS WILL CREATE GALE FORCE WINDS IN THE OUTER WATERS THIS AFTERNOON THROUGH LATE TONIGHT. STRONG WINDS WILL CREATE A SUNDOWNER OVER SOUTHERN SANTA BARBARA COUNTY TONIGHT. THESE CANYON WINDS WILL CREATE DANGEROUS FIRE CONDITIONS. * RED FLAG WARNING...........SEE WWUS86 KLOX - RFWLOX FOR DETAILS * * FIRE WEATHER WATCH.........SEE WWUS86 KLOX - RFWLOX FOR DETAILS * * GALE WARNING...............SEE FZUS56 KLOX - CWFLOX FOR DETAILS * .DAYS TWO THROUGH SEVEN... TUESDAY THROUGH SUNDAY SUNDOWNER WINDS WILL CONTINUE THROUGH MIDDAY TUESDAY OVER SOUTHERN SANTA BARBARA COUNTY. STRONG WINDS WILL CREATE SANTA ANA WINDS TUESDAY THROUGH THURSDAY OVER L.A. AND VENTURA COUNTIES. THESE CANYON WINDS WILL CREATE DANGEROUS FIRE CONDITIONS. * RED FLAG WARNING...........SEE WWUS86 KLOX - RFWLOX FOR DETAILS * * FIRE WEATHER WATCH.........SEE WWUS86 KLOX - RFWLOX FOR DETAILS * .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. BOLDT
Nearby
Wind Advisories in California, 2005Every wind advisory in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.